Allergy symptoms

Good morning...I am a 71 year old sufferer from underactive thyroid for some fifteen years.I also have contained heart failure.

I have noticed this last two to three months that about an hour after taking levothyroxin I get allergy symptoms in my face and scalp and mouth.ie burning ,swelling ,tightness and redness around my cheek bones.My gp has changed several brands of my other medications but the symptoms continue...I am on 120mg fexofenadine twice daily for urticaria but this doesnt prevent the symptoms.Am being refered to a dermatologist in late July.Any comments appreciated 🤔😏😃

Skip

Featured Content

Living with a thyroid disease?

Connect with people like you to get support, advice and tips towards improving your health.

Get started

Featured by HealthUnlocked

4 Replies

oldestnewest
  • Sands46,

    Take an antihistamine an hour before you take Levothyroxine. If the symptoms resolve it is likely an ingredient in the Levothyroxine which is causing the allergy. There are 4 makes of Levothyroxine in the UK so discuss it with your pharmacist and ask to trial an alternative brand next time your prescription is dispensed.

    Makes in the UK are:

    Mercury Pharma 25, 50 & 100mcg

    Actavis (also known as Almus) 50 & 100mcg

    Wockhardt 25mcg

    Teva 12.5, 25, 50, 75 & 100mcg.

  • Thank you..I usually take an antihistamine after my thyroxin...I have had Teva and Activas...waiting to see a dermatologist privately

  • Sands46,

    Perhaps you could see whether taking it before Levothyroxine helps.

  • Yes thank you Clutter I will certainly give it a try..Its difficult when you take five different meds to find the culprit 🤔😉😏

You may also like...